Alert archive / Florida / Dense Fog Advisories in 2021

Dense Fog Advisory 3, NWS Melbourne, FL

February 10, 20216 counties in Florida

NWS Melbourne, FL issued this dense fog advisory at Feb 10, 2021, 3:32 AM EST for 6 counties in Florida. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 10, 2021, 3:32 AM EST (08:32 UTC)
Expired
Feb 10, 2021, 10:00 AM EST
In force
6 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 8.5 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2021-02-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 505 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2021-02-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 156 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
505 J/kg
Mixed-layer CIN
-200 J/kg
Mixed-layer LCL
787 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
156 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted.

782 
WWUS72 KMLB 100832
NPWMLB

URGENT - WEATHER MESSAGE
National Weather Service Melbourne FL
332 AM EST Wed Feb 10 2021

FLZ064-101400-
/O.NEW.KMLB.FG.Y.0003.210210T0832Z-210210T1400Z/
Martin-
Including the cities of Hobe Sound, Jensen Beach, Port Salerno, 
and Stuart
332 AM EST Wed Feb 10 2021

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING...

* WHAT...Visibility less than one quarter mile in dense fog.

* WHERE...Martin County.

* WHEN...Until 9 AM this morning.

* IMPACTS...Hazardous driving conditions due to low visibility.

* ADDITIONAL DETAILS...Surface observations, satellite imagery,
  and reports and cameras from traffic management agencies
  indicate visibilities have rapidly lowered to one quarter of a
  mile or less across Martin County. The dense fog is expected to
  continue through early this morning. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Dense Fog Advisory means visibilities will frequently be
reduced to less than one quarter mile. If driving...slow down...
use your headlights...and leave plenty of distance ahead of you.
If you'll be commuting early this morning, you should consider 
leaving early to allow yourself extra time to safely reach your 
destination.

&&

$$

Cristaldi
3 follow-up statements
764 
WWUS72 KMLB 101144
NPWMLB

URGENT - WEATHER MESSAGE
National Weather Service Melbourne FL
644 AM EST Wed Feb 10 2021

FLZ041-044>047-053-054-058-059-141-144-147-101400-
/O.EXA.KMLB.FG.Y.0003.000000T0000Z-210210T1400Z/
Inland Volusia-Northern Lake-Orange-Seminole-Southern Brevard-
Osceola-Indian River-Okeechobee-St. Lucie-Coastal Volusia-
Southern Lake-Northern Brevard-
Including the cities of Debary, Deland, Deltona, Eustis, 
Mount Dora, Leesburg, Tavares, Apopka, Maitland, Orlando, 
Winter Park, Union Park, Altamonte Springs, Casselberry, Oviedo, 
Sanford, Winter Springs, Melbourne, Palm Bay, Rockledge, 
Celebration, Kissimmee, Saint Cloud, Sebastian, Vero Beach, 
Basinger, Fort Drum, Okeechobee, Port Saint Lucie, Fort Pierce, 
Daytona Beach, New Smyrna Beach, Ormond Beach, Clermont, 
Mascotte, Groveland, Cocoa, and Titusville
644 AM EST Wed Feb 10 2021

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING...

* WHAT...Visibility less than one quarter mile in dense fog.

* WHERE...Inland Volusia, Northern Lake, Orange, Seminole, 
  Southern Brevard, Osceola, Indian River, Okeechobee, St. 
  Lucie, Coastal Volusia, Southern Lake and Northern Brevard 
  Counties.

* WHEN...Until 9 AM this morning.

* IMPACTS...Hazardous driving conditions due to low visibility.

* ADDITIONAL DETAILS...Visibilities are rapidly dropping to one
  quarter mile or less.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$

FLZ064-101400-
/O.CON.KMLB.FG.Y.0003.000000T0000Z-210210T1400Z/
Martin-
Including the cities of Hobe Sound, Jensen Beach, Port Salerno, 
and Stuart
644 AM EST Wed Feb 10 2021

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...

* WHAT...Visibility less than one quarter mile in dense fog.

* WHERE...Martin County.

* WHEN...Until 9 AM this morning.

* IMPACTS...Hazardous driving conditions due to low visibility.

* ADDITIONAL DETAILS...Visibilities remain one quarter mile or
  leless in the advisory area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$
502 
WWUS72 KMLB 101351
NPWMLB

URGENT - WEATHER MESSAGE
National Weather Service Melbourne FL
851 AM EST Wed Feb 10 2021

FLZ047-054-058-059-064-101500-
/O.EXP.KMLB.FG.Y.0003.000000T0000Z-210210T1400Z/
Southern Brevard-Indian River-Okeechobee-St. Lucie-Martin-
Including the cities of Melbourne, Palm Bay, Rockledge, 
Sebastian, Vero Beach, Basinger, Fort Drum, Okeechobee, 
Port Saint Lucie, Fort Pierce, Hobe Sound, Jensen Beach, 
Port Salerno, and Stuart
851 AM EST Wed Feb 10 2021

...DENSE FOG ADVISORY WILL EXPIRE AT 9 AM EST THIS MORNING...


$$

FLZ041-044>046-053-141-144-147-101500-
/O.EXT.KMLB.FG.Y.0003.000000T0000Z-210210T1500Z/
Inland Volusia-Northern Lake-Orange-Seminole-Osceola-
Coastal Volusia-Southern Lake-Northern Brevard-
Including the cities of Debary, Deland, Deltona, Eustis, 
Mount Dora, Leesburg, Tavares, Apopka, Maitland, Orlando, 
Winter Park, Union Park, Altamonte Springs, Casselberry, Oviedo, 
Sanford, Winter Springs, Celebration, Kissimmee, Saint Cloud, 
Daytona Beach, New Smyrna Beach, Ormond Beach, Clermont, 
Mascotte, Groveland, Cocoa, and Titusville
851 AM EST Wed Feb 10 2021

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WHAT...Visibility less than one quarter mile in dense fog.

* WHERE...Volusia, Lake, Orange, Osceola, Seminole and northern 
  Brevard counties.

* WHEN...Until 10 AM EST this morning.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$

Kelly
891 
WWUS72 KMLB 101503
NPWMLB

URGENT - WEATHER MESSAGE
National Weather Service Melbourne FL
1003 AM EST Wed Feb 10 2021

FLZ041-044>046-053-141-144-147-101615-
/O.EXP.KMLB.FG.Y.0003.000000T0000Z-210210T1500Z/
Inland Volusia-Northern Lake-Orange-Seminole-Osceola-
Coastal Volusia-Southern Lake-Northern Brevard-
Including the cities of Debary, Deland, Deltona, Eustis, 
Mount Dora, Leesburg, Tavares, Apopka, Maitland, Orlando, 
Winter Park, Union Park, Altamonte Springs, Casselberry, Oviedo, 
Sanford, Winter Springs, Celebration, Kissimmee, Saint Cloud, 
Daytona Beach, New Smyrna Beach, Ormond Beach, Clermont, 
Mascotte, Groveland, Cocoa, and Titusville
1003 AM EST Wed Feb 10 2021

...DENSE FOG ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING...

Visibilities will continue to improve late this morning as the
dense fog lifts. Patchy dense fog from Leesburg to Deland and 
Daytona Beach will be last to dissipate.

$$

What forecasters said that day

The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this dense fog advisory went out at Feb 9, 7:57 PM EST, 7 hours 35 minutes earlier.

Area forecast discussion, Feb 9, 7:57 PM EST, 7 hours 35 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
757 PM EST Tue Feb 9 2021

.DISCUSSION...

...Widespread Dense Fog Expected Again Overnight into Wednesday
Morning...

Current-Wed...The isolated shower activity associated with the
inland moving sea breeze boundary this afternoon/early evening has
diminished, though the boundary itself continues to propagate into
the central peninsula. Onshore flow follows behind where the
boundary has passed. We observed some patchy fog/low stratus along
the Volusia/Brevard coasts at times this past afternoon and early
evening as it slid down the coast.

Again, models continue to hit the low clouds/dense fog potential
pretty hard late this evening and overnight, into Wed morning.
Widespread dense fog is forecast overnight and a Dense Fog Advisory
may very well likely be needed/issued again for later tonight into
Wed morning. Drivers are urged to plan ahead for Wed morning's
commute, allowing extra time to reach your destination. Overnight
lows continue very mild in the 60s.

The fog and stratus will be very slow to diminish/burn-off thru
9am/10am, and perhaps a little longer in some locations. Skies will
slowly become partly to mostly sunny later into the afternoon.
Unseasonably warm conditions continue on Wed with highs in the U70s
to near 80F along the Volusia/N. Brevard coasts and L-M80s almost
everywhere else.

&&

.AVIATION...CIGs/VSBYs again forecast to lower significantly with
IFR/LIFR becoming widespread across much of ECFL later this evening
and overnight, possibly continuing into at least mid-morning Wed
before gradual improvement into the afternoon. Generally VFR Wed
afternoon. Should see another sea breeze boundary moving inland once
again with some isolated light showers (mainly) along the coast. The
pressure gradient is weak so winds will remain light over the next
24-36 hrs.

&&

.MARINE...Overnight-Wed...Conditions remain favorable for another
round of fog to develop once again overnight into Wed morning,
becoming locally dense, especially north of Ft. Pierce. Any fog that
develops will be slow to dissipate/burn-off thru the morning on Wed.
The current onshore component of winds may become light/variable at
times this evening and overnight AOB 10 kts. The pressure gradient
remains weak on Wed with variable winds again gradually becoming
onshore in the afternoon. Seas mainly 3-4 ft.

&&

.CLIMATE...
Leesburg reached a temperature of 85F, breaking the old record of
82F last set in 2018. Sanford reached 86F, tying the daily record
last set in 1957.

Record high maxes and warm mins for Wed, Feb 10th:

DAB 10-Feb 86 1939   67 1940
LEE 10-Feb 86 2001   66 2018
SFB 10-Feb 86 1949   65 2019
MCO 10-Feb 87 1921   65 2019
MLB 10-Feb 86 1986   72 2018
VRB 10-Feb 88 2003   70 2018
FPR 10-Feb 89 1986   70 2020

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

Sedlock/Rodriguez
Hazardous weather outlook, Feb 9, 7:36 PM EST, 7 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
736 PM EST Tue Feb 9 2021

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-100600-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
736 PM EST Tue Feb 9 2021

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.DENSE FOG/SMOKE IMPACT...
Dense fog will develop tonight into Wednesday morning across much
of east-central Florida, with visibility dropping to one half
mile or less in many locations. A Dense Fog Advisory may be
necessary tonight.

When driving in dense fog, reduce your speed, use only your low beam
headlights, and leave extra distance between your vehicle and the
one in front of you.

.RIP CURRENT IMPACT...
There is a moderate risk of dangerous rip currents at the beaches
of east central Florida.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
The rip current risk will remain moderate at area beaches on
Wednesday. Another weak frontal boundary approaching the area
will bring a chance of lightning storms from Friday into the
upcoming weekend.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed tonight.

Rodriguez

In the hours before

Special weather statement, Feb 9, 9:34 PM EST, 5 hours 58 minutes before
Special Weather Statement
National Weather Service Melbourne FL
934 PM EST Tue Feb 9 2021

FLZ041-044>047-053-054-058-059-064-141-144-147-101000-
Inland Volusia-Northern Lake-Orange-Seminole-Southern Brevard-
Osceola-Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
934 PM EST Tue Feb 9 2021

...Locally Dense Fog Expected to Develop Late this Evening and
Overnight Across Much of East Central Florida...

The parameters will be in place for another night of locally
dense fog developing across much of east central Florida.
Visibility as low as one quarter of a mile is possible at times
with dense fog expected to become more widespread through the
course of the night and through mid Wednesday morning. A Dense
Fog Advisory will likely be needed.

If out driving, be prepared to encounter reduced visibilities
from dense fog. Consider leaving early to allow yourself extra
time to safely reach your destination. When driving in dense fog,
reduce your speed, use only your low beam headlights, and leave
extra distance between your vehicle and the one in front of you.

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 5:04 PM ESTMarine Dense Fog AdvisoryMLB17 hr

Nearby

Dense Fog Advisories in Florida, 2021Every dense fog advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.